MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-709
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Infection of right tka.Patient was admitted for exploration, washout and polyethylene insert exchange.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon asymmetric x3 patella; cat# 5551-g-381-e; lot# k3al triathlon prim cem fxd bplt #7; cat# 5520b700; lot# lpy7n.Triathlon cr fem comp #7 r-cem; cat# 5510f702; lot# jen4e.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed via review of the provided medical records by a clinical consultant.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry concerns an obese patient who underwent a primary robotically assisted right total knee arthroplasty.He subsequently developed a postoperative infection which required surgical treatment with debridement and polyethylene exchange approximately 10 months after the index surgery.I can confirm that these events occurred since i was able to examine the operation notes.The root cause cannot be determined with certainty.The causes of infection after total knee arthroplasty are multifactorial including surgical technique factors and patient factors.Contamination of the wound at the time of initial surgery can contribute but development of infection at 9 to 10 months following surgery most likely occurs because of seeding of the knee joint from a remote site.I would not assign any causality to the implants." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or the sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.A review of the provided medical information by a clinical consultant indicated: "this inquiry concerns an obese patient who underwent a primary robotically assisted right total knee arthroplasty.He subsequently developed a postoperative infection which required surgical treatment with debridement and polyethylene exchange approximately 10 months after the index surgery.I can confirm that these events occurred since i was able to examine the operation notes.The root cause cannot be determined with certainty.The causes of infection after total knee arthroplasty are multifactorial including surgical technique factors and patient factors.Contamination of the wound at the time of initial surgery can contribute but development of infection at 9 to 10 months following surgery most likely occurs because of seeding of the knee joint from a remote site.I would not assign any causality to the implants." the exact cause of the event could not be determined from the information provided.Further information such as pathology reports and patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #7 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14338498
Report Number0002249697-2022-00660
Device Sequence Number6200356
Product Code MBH
UDI-Device Identifier07613327046007
UDI-Public07613327046007
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number5531-G-709
Device Catalogue Number5531G709
Device Lot NumberLKJ300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight154 KG